Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 68, NWS Morristown, TN

June 11, 20185 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 11, 2018, 3:18 PM EDT for 5 counties in Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 3:18 PM EDT (19:18 UTC)
Expired
Jun 11, 2018, 4:00 PM EDT
In force
42 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WUUS54 KMRX 111918
SVRMRX
TNC105-107-121-123-145-112000-
/O.NEW.KMRX.SV.W.0068.180611T1918Z-180611T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
318 PM EDT MON JUN 11 2018

The National Weather Service in Morristown has issued a

* Severe Thunderstorm Warning for...
  Southern Loudon County in east Tennessee...
  Northeastern Meigs County in east Tennessee...
  Northeastern McMinn County in east Tennessee...
  Northwestern Monroe County in east Tennessee...
  Southwestern Roane County in east Tennessee...

* Until 400 PM EDT.

* At 318 PM EDT, a severe thunderstorm was located near Fairview, or
  9 miles northwest of Sweetwater, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sweetwater, Loudon, Fairview, Niota, Philadelphia, Paint Rock,
  Tellico Village, Murray Store and Ten Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3567 8476 3569 8472 3570 8472 3580 8458
      3570 8423 3545 8450
TIME...MOT...LOC 1918Z 311DEG 16KT 3570 8459 

HAIL...1.00IN
WIND...60MPH
 
$$

DGS
2 follow-up statements
873 
WWUS54 KMRX 111936
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
336 PM EDT MON JUN 11 2018

TNC105-107-121-123-145-112000-
/O.CON.KMRX.SV.W.0068.000000T0000Z-180611T2000Z/
Loudon TN-Meigs TN-McMinn TN-Monroe TN-Roane TN-
336 PM EDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN LOUDON...NORTHEASTERN MEIGS...NORTHEASTERN MCMINN...
NORTHWESTERN MONROE AND SOUTH CENTRAL ROANE COUNTIES...

At 336 PM EDT, a severe thunderstorm was located near Sweetwater,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sweetwater, Loudon, Niota, Philadelphia, Paint Rock, Tellico Village,
Murray Store and Ten Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3567 8476 3569 8472 3570 8472 3576 8455
      3570 8423 3545 8450
TIME...MOT...LOC 1936Z 317DEG 13KT 3565 8454 

HAIL...0.75IN
WIND...60MPH
 
$$

DGS
181 
WWUS54 KMRX 111945
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
345 PM EDT MON JUN 11 2018

TNC121-145-111955-
/O.CAN.KMRX.SV.W.0068.000000T0000Z-180611T2000Z/
Meigs TN-Roane TN-
345 PM EDT MON JUN 11 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEIGS AND SOUTH
CENTRAL ROANE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3559 8467 3564 8462 3565 8459 3566 8457
      3566 8456 3568 8452 3569 8453 3570 8452
      3571 8452 3571 8450 3574 8446 3570 8423
      3545 8450
TIME...MOT...LOC 1945Z 311DEG 16KT 3562 8450 

$$

TNC105-107-123-112000-
/O.CON.KMRX.SV.W.0068.000000T0000Z-180611T2000Z/
Loudon TN-McMinn TN-Monroe TN-
345 PM EDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN LOUDON...NORTHEASTERN MCMINN AND NORTHWESTERN MONROE
COUNTIES...

At 345 PM EDT, a severe thunderstorm was located over Sweetwater,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sweetwater, Loudon, Niota, Philadelphia, Murray Store and Tellico
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3559 8467 3564 8462 3565 8459 3566 8457
      3566 8456 3568 8452 3569 8453 3570 8452
      3571 8452 3571 8450 3574 8446 3570 8423
      3545 8450
TIME...MOT...LOC 1945Z 311DEG 16KT 3562 8450 

HAIL...0.75IN
WIND...60MPH
 
$$

DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:38 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 11, 1:38 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
138 PM EDT Mon Jun 11 2018

.AVIATION...

VFR conditions currently at all the terminals. Seeing some
thunderstorms near CHA and have included TSRA for the first couple
of hours of the TAF. TSRA could restrict visibilities down to IFR
at times. Any ongoing convection should end shortly after sunset
with some MVFR fog at TRI near sunrise. Otherwise, VFR conditions
are forecast with light winds throughout the TAF cycle.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

MA
Hazardous weather outlook, Jun 11, 3:25 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
325 AM EDT Mon Jun 11 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-120730-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
325 AM EDT Mon Jun 11 2018 /225 AM CDT Mon Jun 11 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected
today. The primary threats with any of the stronger storms will be
damaging winds, brief heavy rainfall, and frequent cloud to
ground lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

CDG

In the hours before

Special weather statement, Jun 11, 1:52 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
152 PM EDT MON JUN 11 2018

TNZ099-100-111830-
Bradley TN-Hamilton TN-
152 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY AND EAST
CENTRAL HAMILTON COUNTIES UNTIL 230 PM EDT...

At 151 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Cleveland, moving south at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cleveland, South Cleveland, East Cleveland, Wildwood Lake, McDonald,
Waterville, Hopewell and Harrison Bay State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3510 8510 3527 8511 3531 8496 3529 8495
      3530 8494 3529 8493 3533 8489 3533 8487
      3508 8484
TIME...MOT...LOC 1751Z 355DEG 8KT 3521 8500

05/MA
Special weather statement, Jun 11, 1:54 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Morristown TN
1254 PM CDT MON JUN 11 2018

TNZ098-111845-
Marion TN-
1254 PM CDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
145 PM CDT...

At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving south at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jasper, South Pittsburg, Whitwell, Kimball, Powells Crossroads,
Martin Springs, Haletown (guild), Sequatchie Cave, New Hope and Hicks
Gap State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3498 8569 3499 8570 3515 8571 3518 8549
      3501 8543 3498 8548
TIME...MOT...LOC 1754Z 353DEG 6KT 3512 8560

05/MA
Special weather statement, Jun 11, 2:08 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
208 PM EDT MON JUN 11 2018

TNZ099-111900-
Hamilton TN-
208 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON COUNTY UNTIL
300 PM EDT...

At 208 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chattanooga, moving south at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chattanooga, Signal Mountain, Walden, Ridgeside, Harrison, Red Bank,
Collegedale, East Brainerd, Lookout Mountain, East Ridge, Apison and
Ooltewah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3504 8541 3505 8538 3509 8536 3511 8538
      3511 8539 3515 8539 3512 8502 3510 8501
      3508 8501 3508 8500 3504 8500 3502 8496
      3499 8497 3498 8541
TIME...MOT...LOC 1808Z 353DEG 6KT 3510 8529

05/MA
Special weather statement, Jun 11, 2:20 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Morristown TN
220 PM EDT MON JUN 11 2018

TNZ067-083-111900-
Rhea TN-Roane TN-
220 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR RHEA AND SOUTHWESTERN ROANE
COUNTIES UNTIL 300 PM EDT...

At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Spring City to 7 miles
northeast of Dayton. Movement was southeast at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Dayton, Rockwood, Spring City, Evensville, Eagle Furnace, Stinging
Fork Falls State Park, Old Washington, Grandview and Piney Falls
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3552 8499 3572 8496 3578 8490 3583 8477
      3590 8471 3588 8463 3571 8466 3570 8466
      3570 8467 3574 8470 3569 8473 3568 8475
      3570 8477 3568 8478 3560 8478 3558 8481
      3555 8479 3555 8487 3550 8486 3546 8491
TIME...MOT...LOC 1820Z 301DEG 5KT 3584 8487 3556 8492

05/MA
Special weather statement, Jun 11, 2:25 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
225 PM EDT MON JUN 11 2018

TNZ099-100-111915-
Bradley TN-Hamilton TN-
225 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BRADLEY AND SOUTHEASTERN
HAMILTON COUNTIES UNTIL 315 PM EDT...

At 224 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Cleveland, or 10 miles southwest of Cleveland. This storm was
nearly stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cleveland, South Cleveland, East Cleveland, Wildwood Lake,
Collegedale, McDonald, Waterville, Red Clay State Park, Flint
Springs, Apison and Ooltewah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3499 8507 3502 8511 3519 8497 3515 8471
      3510 8474 3499 8482
TIME...MOT...LOC 1824Z 301DEG 4KT 3507 8498

05/MA
Special weather statement, Jun 11, 3:12 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
312 PM EDT MON JUN 11 2018

TNZ067-068-083>085-112000-
Rhea TN-Roane TN-Loudon TN-Meigs TN-McMinn TN-
312 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...SOUTHWESTERN
LOUDON...NORTHEASTERN MEIGS...CENTRAL MCMINN AND SOUTHWESTERN ROANE
COUNTIES UNTIL 400 PM EDT...

At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Spring City to near Decatur.
Movement was southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Athens, Sweetwater, Loudon, Decatur, Etowah, Englewood, Niota,
Philadelphia, Paint Rock, Peakland, Clear Water, Murray Store and Ten
Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3547 8479 3577 8478 3573 8437 3564 8438
      3564 8440 3566 8440 3567 8443 3565 8449
      3567 8450 3565 8452 3563 8451 3559 8452
      3558 8450 3547 8444 3546 8445 3545 8443
      3540 8443 3540 8441 3533 8440
TIME...MOT...LOC 1912Z 316DEG 13KT 3571 8474 3548 8472

05/MA

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:41 AM EDTSpecial Weather StatementMRXMarion34 min
Jun 11, 12:58 PM EDTSpecial Weather StatementMRXHamilton47 min
Jun 11, 1:22 PM EDTSpecial Weather StatementMRXHamilton38 min
Jun 11, 1:52 PM EDTSpecial Weather StatementMRXBradley38 min
Jun 11, 1:54 PM EDTSpecial Weather StatementMRXMarion51 min
Jun 11, 2:08 PM EDTSpecial Weather StatementMRXHamilton52 min
Jun 11, 2:20 PM EDTSpecial Weather StatementMRXRhea40 min
Jun 11, 2:25 PM EDTSpecial Weather StatementMRXBradley50 min
Jun 11, 2:53 PM EDTAreal Flood AdvisoryMRXBradley, Hamilton3 hr
Jun 11, 3:04 PM EDTAreal Flood AdvisoryMRXSevier3 hr
Jun 11, 3:12 PM EDTSpecial Weather StatementMRXMcMinn48 min
Jun 11, 3:28 PM EDTSpecial Weather StatementMRXBledsoe47 min
Jun 11, 3:41 PM EDTSpecial Weather StatementMRXLoudon34 min
Jun 11, 4:01 PM EDTSpecial Weather StatementMRXMonroe44 min
Jun 11, 4:33 PM EDTSpecial Weather StatementMRXMonroe42 min
Jun 11, 4:36 PM EDTAreal Flood AdvisoryMRXMonroe114 min
Jun 11, 5:03 PM EDTSpecial Weather StatementMRXScott42 min
Jun 11, 5:26 PM EDTSpecial Weather StatementMRXSullivan49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.